Alert archive / Nebraska / Wind Advisories in 2008

Wind Advisory 23, NWS North Platte, NE

October 26, 200820 counties in Nebraska

NWS North Platte, NE issued this wind advisory at Oct 26, 2008, 2:33 AM MDT for 20 counties in Nebraska. It took effect at Oct 26, 2008, 9:00 AM MDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Oct 26, 2008, 2:33 AM MDT (08:33 UTC)
In effect from
Oct 26, 2008, 9:00 AM MDT
Expired
Oct 26, 2008, 6:00 PM MDT
In force
9 hr
Issued by
NWS North Platte, NE

Counties Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Cherry County, NE, Custer County, NE, Frontier County, NE, Garfield County, NE, Grant County, NE, Holt County, NE, Hooker County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 28 km from the middle of the area, began a volume at 08:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.6 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2008-10-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2008-10-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2876 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
188 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KLBF 260833
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
333 AM CDT SUN OCT 26 2008


NEZ004>010-023>029-035>038-059-071-094-262245-
/O.NEW.KLBF.WI.Y.0023.081026T1500Z-081027T0000Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GRANT-
HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-LOGAN-
CUSTER-LINCOLN-FRONTIER-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...HYANNIS...
MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL...BARTLETT...
ARTHUR...TRYON...STAPLETON...BROKEN BOW...NORTH PLATTE...CURTIS...
EUSTIS...CODY...MERRIMAN...KILGORE
333 AM CDT SUN OCT 26 2008 /233 AM MDT SUN OCT 26 2008/

...WIND ADVISORY IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING
TO 7 PM CDT /6 PM MDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS
MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING. 

STRONG WINDS WILL DEVELOP ACROSS MOST OF WESTERN AND NORTH CENTRAL
NEBRASKA TODAY...IN RESPONSE TO COLD AIR MOVING INTO THE AREA
BEHIND A COLD FRONT. NORTHWEST WINDS IN THE 25 TO 40 MPH RANGE
WILL COMMENCE BY MID MORNING AND PERSIST THROUGH SUNSET. GUSTS
OF UP TO 5O MPH WILL BE COMMON...WITH SOME AREAS NORTH OF HIGHWAY 2
AND ALONG AND EAST OF HIGHWAY 61 POSSIBLY SEEING GUSTS AROUND 55
MPH BY THE MID AFTERNOON HOURS. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
2 follow-up statements
000 
WWUS73 KLBF 261925
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
225 PM CDT SUN OCT 26 2008

NEZ005>010-025>029-038-270000-
/O.UPG.KLBF.WI.Y.0023.000000T0000Z-081027T0000Z/
/O.NEW.KLBF.HW.W.0002.081026T1925Z-081027T0000Z/
EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-THOMAS-BLAINE-LOUP-
GARFIELD-WHEELER-CUSTER-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER...
AINSWORTH...BASSETT...ONEILL...THEDFORD...DUNNING...TAYLOR...
BURWELL...BARTLETT...BROKEN BOW
225 PM CDT SUN OCT 26 2008

...HIGH WIND WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING.
THE WIND ADVISORY IS NO LONGER IN EFFECT. 

STRONG NORTHWEST WINDS AT 35 TO 45 MPH AND GUSTS TO 64 MPH ARE
LIKELY THROUGH 6 PM CDT. STRONGER MIXING THIS AFTERNOON HAS LED TO
STRONGER WINDS THAT WILL IMPACT PORTIONS OF THE NORTH AND NORTH
CENTRAL CREATINGS HAZARDOUS CROSSWINDS UNTIL SUNSET THEN WINDS
STEADILY DIMINISHING THROUGH MIDNIGHT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NEZ004-023-024-035>037-059-071-094-270000-
/O.CON.KLBF.WI.Y.0023.000000T0000Z-081027T0000Z/
SHERIDAN-GRANT-HOOKER-ARTHUR-MCPHERSON-LOGAN-LINCOLN-FRONTIER-
WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...HYANNIS...MULLEN...
ARTHUR...TRYON...STAPLETON...NORTH PLATTE...CURTIS...EUSTIS...
CODY...MERRIMAN...KILGORE
225 PM CDT SUN OCT 26 2008 /125 PM MDT SUN OCT 26 2008/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING. 

STRONG WINDS WILL CONTINUE ACROSS MOST OF WESTERN AND NORTHERN
NEBRASKA THROUGH 6 PM CDT...IN RESPONSE TO COLD AIR MOVING INTO
THE AREA BEHIND A COLD FRONT. NORTHWEST WINDS IN THE 25 TO 35 MPH
RANGE WILL PERSIST THROUGH SUNSET THEN DIMINISH THROUGH MIDNIGHT
AS SURFACE HIGH PRESSURE BUILDS EAST. GUSTS OF UP TO 5O MPH WILL BE
COMMON...WITH SOME AREAS NORTH OF HIGHWAY 2 AND ALONG AND EAST OF
HIGHWAY 61 POSSIBLY SEEING GUSTS AROUND 55 MPH.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS73 KLBF 262346 AAA
NPWLBF

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
646 PM CDT SUN OCT 26 2008

...STRONG WINDS WHICH IMPACTED THE AREA TODAY ARE QUICKLY
SUBSIDING...

NEZ005>010-025>029-038-270100-
/O.EXP.KLBF.HW.W.0002.000000T0000Z-081027T0000Z/
EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-THOMAS-BLAINE-LOUP-
GARFIELD-WHEELER-CUSTER-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER...
AINSWORTH...BASSETT...ONEILL...THEDFORD...DUNNING...TAYLOR...
BURWELL...BARTLETT...BROKEN BOW
646 PM CDT SUN OCT 26 2008

...HIGH WIND WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING...

THE HIGH WIND WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING. 

NORTHWEST WINDS OF 20 TO 30 MPH WILL CONTINUE TO SUBSIDE THIS
EVENING AND BECOME LIGHT NORTHWEST AFTER MIDNIGHT.

$$

NEZ004-023-024-035>037-059-071-094-270100-
/O.EXP.KLBF.WI.Y.0023.000000T0000Z-081027T0000Z/
SHERIDAN-GRANT-HOOKER-ARTHUR-MCPHERSON-LOGAN-LINCOLN-FRONTIER-
WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...HYANNIS...MULLEN...
ARTHUR...TRYON...STAPLETON...NORTH PLATTE...CURTIS...EUSTIS...
CODY...MERRIMAN...KILGORE
646 PM CDT SUN OCT 26 2008 /546 PM MDT SUN OCT 26 2008/

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT /6 PM MDT/ THIS
EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM CDT /6 PM MDT/ THIS
EVENING. 

NORTHWEST WINDS OF 15 TO 25 MPH WILL CONTINUE TO SUBSIDE AND
BECOME LIGHT NORTHWEST THIS EVENING.

$$

KAR

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this wind advisory went out at Oct 26, 2:00 AM MDT, 33 minutes earlier.

Area forecast discussion, Oct 26, 2:00 AM MDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
300 AM CDT SAT OCT 26 2008

.DISCUSSION...
SFC ANALYSIS HAS SHOWN QUICK PROGRESS OF FRONT ACROSS DAKOTAS AROUND
00Z AND NOW THROUGH LBF CWA AT 08Z. BRIEF SURGE OF WINDS WITH FROPA
AND NOW THINGS HAVE DROPPED OFF SOME. THIS LULL WILL NOT LAST LONG
AS CAA THROUGH THE DAY...INCREASING WINDS ALOFT AND A STEEPENING
LAPSE RATE SHOULD LEAD TO UNIDIRECTION LLVL PROFILES AND STRONG
WINDS MIXING DOWN TO SFC. ONLY THING KEEPING ME FROM ISSUING HIGH
WIND WARNING IN THE NORTH IS THE LACK OF A TIGHTER PRESS GRAD.
GUIDANCE AND BUFKIT PROFILES HINT THAT VTN/ANW AND ONL COULD FLIRT
WITH THE HIGH WIND WARNING ADV BUT CONFIDENCE NOT THAT HIGH SO HAVE
ISSUED ADV FOR MUCH OF CWA AND THIS CAN BE UPGRADED IF NECESSARY.
HIGH RESPONSIBLE FOR PUSHING IN THIS COOLER AIR HAD IT/S SOURCE IN
THE HIGH LATITUDES AND DEW POINTS ALREADY IN THE SINGLE DIGITS
ACROSS NORTHERN PLAINS. THIS DRY...COLD AIRMASS WILL SETTLE UNDER
THE RIDGE AXIS ACROSS WESTERN NEBRASKA TONIGHT AND COLDEST NIGHT OF
FALL IS LOOKING MORE LIKELY. WITH SNOW ALREADY ON THE GROUND AND ALL
FREEZE/FROST DATES LONG GONE HAVE OMITTED MENTION OF FROST. TEMP
WILL BE WELL BELOW NORMAL IN THE TEENS TO LOWER 20 AND THIS MAY NOT
BE COLD ENOUGH IN SOME OF THE LARGER VALLEYS AND DRAINAGES BUT
LOWERED QUITE A BIT FROM PREVIOUS FORECASTS. COOL AIR WILL CONTINUE
TO BE RECIRCULATED ON MONDAY AS AMPLIFIED WESTERN RIDGE/EASTER TROF
PATTERN KEEPS HIGH BETWEEN CWA AND MO VALLEY. HAVE LEANED TOWARD
COOLER GUIDANCE NEXT FEW DAYS. GOOD WARMUP STILL ON TRACK AS WESTERN
RIDGE MOVES OVER ROCKIES AND BREAKS DOWN THROUGH MID-WEEK AND LEAVES
ZONAL FLOW. THIS IS GOOD FIRE WEATHER SIGNAL FOR CRITICAL CONDITIONS
TO POSSIBLY SET UP AND WILL BE MONITORED AS SUCH.

&&

.AVIATION...

SURFACE WINDS WILL BE THE MAIN CONCERN FOR AVIATION THROUGH THE DAY
ON SUNDAY. LLWS AT BOTH KVTN AND KLBF WITH 12Z TAFS. KLNX VAD WIND
PROFILE AT 45KTS 4KFT AND 50KTS AT 5KFT. STRONG NORTHWEST WINDS WILL
DEVELOP TODAY AS THE INVERSION BREAKS MID MORNING 25 TO 35 MPH KLBF
AND 30 TO 40 MPH KVTN THROUGH THE DAY.

&&

.LBF WATCHES/WARNINGS/ADVISORIES....LBF
WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY FROM 10 AM CDT THIS
MORNING TO 7 PM CDT THIS EVENING FOR
NEZ004>010-023>029-035>038-059-071-094.
&&

13/POWER
Hazardous weather outlook, Oct 25, 2:08 PM MDT, 12 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
308 PM CDT SAT OCT 25 2008

NEZ004>010-022>029-035>038-056>059-069>071-094-261000-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
308 PM CDT SAT OCT 25 2008 /208 PM MDT SAT OCT 25 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A COLD FRONT WILL PUSH SOUTH OF NEBRASKA SUNDAY MORNING WITH
STRONG NORTHWEST WINDS TO USHER IN COOLER AIR. GUSTY NORTHWEST
WINDS MAY REACH 25 TO 35 MPH WITH HIGHER GUSTS ON SUNDAY IN AREAS
NORTH OF INTERSTATE 80 TO REQUIRE A WIND ADVISORY FOR THE DAY.
AREAS FURTHER SOUTH OF THE INTERSTATE WILL SEE BREEZY CONDITIONS
AS HIGHS CLIMB INTO THE 50S.

BEYOND SUNDAY NO HAZARDOUS CONDITIONS ARE EXPECTED THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

KECK

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 26, 1:25 PM MDTHigh Wind WarningLBFBlaine, Boyd, Brown, Cherry, Custer, Garfield and 6 more5 hr

Nearby

Wind Advisories in Nebraska, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.